Alert archive / New Jersey / Special Weather Statements in 2016
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 16, 2016, 7:10 PM EDT for Morris County, New Jersey. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2016, 7:10 PM EDT (23:10 UTC)
- Expired
- Aug 16, 2016, 7:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Philadelphia/Mount Holly
County Morris County, NJ
The radar
The Philadelphia radar (KDIX), 102 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1793 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.5
The text
As transmitted.
050
WWUS81 KPHI 162310
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
710 PM EDT TUE AUG 16 2016
NJZ008-010-162345-
SOMERSET-MORRIS-
710 PM EDT TUE AUG 16 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SOMERSET AND MORRIS
COUNTIES...
AT 710 PM EDT...A STRONG THUNDERSTORM WAS NEAR MORRISTOWN...MOVING
NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MORRISTOWN...DOVER...MADISON...FLORHAM PARK...EAST HANOVER...
LINCOLN PARK...KINNELON...CHATHAM...BOONTON...BUTLER...WHARTON...
ROCKAWAY...MORRIS PLAINS...MOUNT ARLINGTON...MENDHAM...
MOUNTAIN LAKES...RIVERDALE...PEAPACK AND GLADSTONE...
VICTORY GARDENS AND FAR HILLS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4090 7427 4091 7433 4088 7434 4086 7432
4079 7437 4074 7437 4068 7445 4066 7445
4061 7457 4075 7466 4096 7462 4104 7450
4102 7443 4103 7442 4098 7428 4092 7429
TIME...MOT...LOC 2310Z 247DEG 30KT 4075 7452
$$
POWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 16, 7:05 PM EDT, 5 minutes earlier.
Area forecast discussion, Aug 16, 7:05 PM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
705 PM EDT TUE AUG 16 2016
.SYNOPSIS...
A cold front will move across much of the area late tonight into
Wednesday morning. This front slowly moves to the south through
the day, and dissipates through Thursday. A back door front may
move into the area late Friday into the weekend as high pressure
builds across the area from the northeast. A cold front from the
west is expected to move across the area around Monday.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A quick update was issued to removed the severe thunderstorm watch
headline as it was cancelled. The convection has weakening
considerably during the last hour. Some isolated to perhaps
scattered showers/thunder should persist a little longer. The main
convection as of 23z is continuing to move through northwestern
New Jersey. Another update will be issued in about an hour to drop
the heat headlines.
Otherwise, despite a lack of large- scale forcing overhead and
instability becoming increasingly elevated later into the night,
an isolated shower or storm cannot be ruled out even during the
overnight given how warm, moist and unstable the airmass is.
It will continue to be muggy tonight, especially along and
southeast of I-95 where temps overnight only fall into the upper
70s and dewpoints are in the mid 70s. Slightly cooler and drier
air arrives by early morning across northeastern PA as a cold
front arrives from the west.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
The cold front is expected to reach the I-95 corridor by midday
Wednesday. The front looks to get hung up in the coastal plain of
S NJ and Delmarva during the afternoon. Accordingly, we will see a
relief from the excessive heat and humidity west of the fall line
with highs in the 80s and dewpoints in the 60s. A much different
story across the coastal plain with highs in the low to mid 90s
and dewpoints in the 70s. Peak heat indices are forecast to reach
or possibly exceed 100F at ACY, MIV, DOV, ESN and GED, but be just
below heat advisory criteria.
Another round of showers and storms are expected along and south
of the front Wednesday afternoon. PoPs are highest across the
Delmarva and far southern NJ near the DE Bay. Locally heavy rain
and strong winds are possible with moderate instability forecast
to develop and deep-layer shear strengthening ahead of an upper
shortwave trough.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
The frontal boundary will slowly sag to our south Wednesday night
into Thursday, before dissipating. Meanwhile, a couple of short
wave/vorticity impulses will move across the area. This will help
create scattered showers and thunderstorms, especially across the
southern half of the area. Thursday will continue to be warm and
humid, but not as hot and humid as the past several days, so heat
index values are not expected to reach advisory levels.
On Friday into the weekend, a back door cold front may dip down
across the area from the north as high pressure builds in from the
northeast. There is the potential for scattered showers and
thunderstorms to develop as several short wave/vorticity impulses
move across the area. Hot and humid weather continues with
temperatures well into the mid-upper 80s and low 90s. However,
heat index values are not expected to reach advisory levels.
A cold front is expected to approach the area overnight Sunday
and move into the area by Monday morning, and progress eastward
through Monday night. Increasing precipitation chances for showers
and thunderstorms are expected by Sunday night, with the highest
probabilities Monday into Monday night.
The front should have pushed offshore by Tuesday morning and all
precipitation should be moving offshore as well. With the frontal
passage, cooler air should move in, and return closer to normal.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Tonight...A few lingering showers and thunder mainly this evening,
however coverage has decreased considerably as of 23z. Otherwise,
VFR. Southwesterly winds 5-15 knots and locally gusty early this
evening will diminish and then turn westerly late, then becoming
northwest toward morning.
Wednesday...Temporary MVFR conditions with ceilings 1500-3000 feet
may develop during the mid morning hours as stratocumulus develops.
Otherwise, VFR. Northwest winds 10-15 knots during the morning,
diminishing to 10 knots or less during the afternoon.
OUTLOOK...
Wednesday night...Generally VFR. Chance of showers/thunderstorms
across southern NJ and DE/MD which may lead to temporarily lower
conditions.
Thursday-Thursday night...Generally VFR. A chance of showers or
thunderstorms during the afternoon.
Friday-Friday night...VFR.
Saturday-Sunday...Generally VFR. Chance of showers and
thunderstorms, especially during the day, possibly leading to lower
condition.
&&
.MARINE...
S-SWly winds are starting to strengthen, especially on the
northern coastal waters this afternoon, with gusts at or above 20
kt already observed. Expect this to continue this evening with
frequent gusts to 25 kt likely. Seas should subsequently increase
as well. It still looks as if the northern NJ coastal waters will
meet SCA criteria for both winds and seas. For the southern
coastal waters, conditions are expected to remain just below SCA
criteria, but we will continue to monitor. SCA conditions are not
expected on the Delaware Bay. Gusty winds will be possible in the
vicinity of any thunderstorms. The storms will threaten the upper
DE Bay between 530 and 7 PM and then coastal waters between after
sunset this evening.
Rip Currents....The risk for the formation of dangerous rip
currents will be low through the rest of today and again on
Wednesday.
OUTLOOK...
Wednesday night-Sunday...Sub-Small Craft Advisory conditions
expected across the waters through the period. Winds may
periodically gust 15-20 knots.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory until 8 PM EDT this evening for PAZ060>062-101-
103-105.
Excessive Heat Warning until 8 PM EDT this evening for PAZ070-
071-102-104-106.
NJ...Heat Advisory until 8 PM EDT this evening for NJZ009-010-
012>014-016-020>027.
Excessive Heat Warning until 8 PM EDT this evening for NJZ015-
017>019.
DE...Heat Advisory until 8 PM EDT this evening for DEZ002>004.
Excessive Heat Warning until 8 PM EDT this evening for DEZ001.
MD...Heat Advisory until 8 PM EDT this evening for MDZ008-012-015-
019-020.
MARINE...Small Craft Advisory until 5 AM EDT Wednesday for ANZ450-451.
&&
Synopsis...Robertson
Near Term...Gorse/Klein
Short Term...Klein
Long Term...Robertson
Aviation...Gorse/Klein/Robertson
Marine...Klein/RobertsonHazardous weather outlook, Aug 16, 3:51 PM EDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 351 PM EDT TUE AUG 16 2016 NJZ001-007-008-PAZ054-055-172000- SUSSEX-WARREN-MORRIS-CARBON-MONROE- 351 PM EDT TUE AUG 16 2016 ...SEVERE THUNDERSTORM WATCH 447 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. LOCALLY HEAVY RAIN COULD RESULT IN FLOODING IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NJZ009-010-PAZ060>062-101-103-105-172000- HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON-WESTERN CHESTER- WESTERN MONTGOMERY-UPPER BUCKS- 351 PM EDT TUE AUG 16 2016 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 447 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. LOCALLY HEAVY RAIN COULD RESULT IN FLOODING IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-172000- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE- PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS- 351 PM EDT TUE AUG 16 2016 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 447 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. SEVERE THUNDERSTORM WATCH. LOCALLY HEAVY RAIN COULD RESULT IN FLOODING IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ008-012-015-NJZ016-027-172000- CECIL-KENT MD-QUEEN ANNES-SALEM-SOUTHEASTERN BURLINGTON- 351 PM EDT TUE AUG 16 2016 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 447 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. LOCALLY HEAVY RAIN COULD RESULT IN FLOODING IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ002>004-MDZ019-020-NJZ012>014-020>026-172000- KENT-INLAND SUSSEX-DELAWARE BEACHES-TALBOT-CAROLINE-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- 351 PM EDT TUE AUG 16 2016 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. STRONG THUNDERSTORMS WITH GUSTY WINDS WILL BE POSSIBLE LATER THIS AFTERNOON AND TONIGHT. LOCALLY HEAVY RAIN COULD RESULT IN FLOODING IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ430-172000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 351 PM EDT TUE AUG 16 2016 ...SEVERE THUNDERSTORM WATCH 447 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ431-450>455-172000- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 351 PM EDT TUE AUG 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. GUSTY WINDS WILL BE POSSIBLE IN THE VICINITY OF ANY THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 16, 5:36 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
536 PM EDT TUE AUG 16 2016
PAZ060-070-101>104-162230-
BERKS-WESTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-EASTERN
CHESTER-DELAWARE-
536 PM EDT TUE AUG 16 2016
...A FEW STRONG THUNDERSTORMS WILL AFFECT CHESTER...SOUTHEASTERN
BERKS...CENTRAL DELAWARE AND SOUTHWESTERN MONTGOMERY COUNTIES...
AT 535 PM EDT...AN AREA OF STRONG THUNDERSTORMS WERE
NEAR PARADISE...OR 9 MILES EAST OF WILLOW STREET...MOVING EAST AT 35
MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WEST CHESTER...POTTSTOWN...PHOENIXVILLE...WEST
NORRITON...COATESVILLE...
WESTTOWN...DOWNINGTOWN...FOLCROFT...SWARTHMORE...KENNETT SQUARE...
COLLEGEVILLE...ROYERSFORD...PARKESBURG...TRAPPE...HONEY
BROOK...ELVERSON...
VALLEY FORGE...MARSHALLTON...HOMEVILLE AND GLENMOORE.
LAT...LON 3983 7602 3985 7602 3987 7599 3992 7600
3994 7598 3995 7600 4004 7593 4011 7594
4014 7588 4016 7589 4032 7554 3989 7527
3981 7603 3983 7604
TIME...MOT...LOC 2135Z 250DEG 32KT 3995 7610
POLocal storm report, Aug 16, 5:42 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
542 PM EDT TUE AUG 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM TSTM WND GST READING REGIONAL AIRPOR 40.38N 75.97W
08/16/2016 M48 MPH BERKS PA ASOS
&&
EVENT NUMBER PHI1601737
GORSESpecial weather statement, Aug 16, 5:44 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
544 PM EDT TUE AUG 16 2016
PAZ054-055-162245-
CARBON-MONROE-
544 PM EDT TUE AUG 16 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MONROE AND
EASTERN CARBON COUNTIES...
AT 544 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WHITE HAVEN TO WALNUTPORT...AND MOVING NORTHEAST
AT 35 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MOUNT POCONO...EAST STROUDSBURG...TOBYHANNA...PALMERTON...JIM
THORPE...
WIND
GAP...SKYTOP...CHRISTMANS...TANNERSVILLE...MOUNTAINHOME...REEDERS...
POCONO PINES...BELTZVILLE STATE PARK...ECHO LAKE...DELAWARE WATER
GAP...
MECKESVILLE...ARROWHEAD LAKE...CANADENSIS...ANALOMINK AND JONAS.
LAT...LON 4125 7518 4120 7514 4115 7515 4114 7509
4104 7503 4100 7512 4097 7514 4093 7522
4086 7529 4079 7565 4098 7581 4101 7573
4108 7577 4113 7569 4112 7564 4123 7554
TIME...MOT...LOC 2144Z 247DEG 29KT 4110 7584 4073 7560
POSpecial weather statement, Aug 16, 6:31 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
631 PM EDT TUE AUG 16 2016
DEZ001-MDZ008-PAZ070-071-101-102-162300-
NEW CASTLE-CECIL-WESTERN CHESTER-PHILADELPHIA-EASTERN
CHESTER-DELAWARE-
631 PM EDT TUE AUG 16 2016
...A FEW STRONG THUNDERSTORMS WILL AFFECT NORTHERN NEW CASTLE...
CECIL...SOUTHEASTERN CHESTER...DELAWARE AND SOUTHWESTERN
PHILADELPHIA COUNTIES...
AT 629 PM EDT...A FEW STRONG THUNDERSTORMS WERE NEAR A LINE
EXTENDING FROM LADENBERG TO NEAR HAVRE DE GRACE...AND MOVING
NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WILMINGTON...NEWARK...WEST CHESTER...ELKTON...CALVERT...CHESTER...
YEADON...WESTTOWN...CARNEYS POINT...DOWNINGTOWN...FOLCROFT...
SWARTHMORE...ELSMERE...KENNETT SQUARE...NEW CASTLE...PENNS GROVE...
NORTH EAST...WEST GROVE...RISING SUN AND DELAWARE CITY.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4009 7561 3993 7524 3985 7533 3977 7546
3971 7548 3972 7552 3967 7555 3965 7558
3962 7556 3964 7560 3962 7561 3959 7560
3951 7568 3952 7598 3955 7603 3955 7608
3962 7614
TIME...MOT...LOC 2229Z 244DEG 25KT 3977 7577 3957 7607
POLocal storm report, Aug 16, 6:39 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
639 PM EDT TUE AUG 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM TSTM WND GST LEHIGH VALLEY INTL AIRP 40.65N 75.44W
08/16/2016 M43 MPH LEHIGH PA ASOS
&&
EVENT NUMBER PHI1601738
FRANCKSpecial weather statement, Aug 16, 7:10 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
710 PM EDT TUE AUG 16 2016
NJZ008-010-162345-
SOMERSET-MORRIS-
710 PM EDT TUE AUG 16 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SOMERSET AND MORRIS
COUNTIES...
AT 710 PM EDT...A STRONG THUNDERSTORM WAS NEAR MORRISTOWN...MOVING
NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MORRISTOWN...DOVER...MADISON...FLORHAM PARK...EAST HANOVER...
LINCOLN PARK...KINNELON...CHATHAM...BOONTON...BUTLER...WHARTON...
ROCKAWAY...MORRIS PLAINS...MOUNT ARLINGTON...MENDHAM...
MOUNTAIN LAKES...RIVERDALE...PEAPACK AND GLADSTONE...
VICTORY GARDENS AND FAR HILLS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4090 7427 4091 7433 4088 7434 4086 7432
4079 7437 4074 7437 4068 7445 4066 7445
4061 7457 4075 7466 4096 7462 4104 7450
4102 7443 4103 7442 4098 7428 4092 7429
TIME...MOT...LOC 2310Z 247DEG 30KT 4075 7452
POThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 4:08 PM EDT | Special Weather Statement | PHI | Berks | 67 min |
| Aug 16, 4:23 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Chester, Montgomery | 52 min |
| Aug 16, 5:08 PM EDT | Special Weather Statement | PHI | Chester | 52 min |
| Aug 16, 5:10 PM EDT | Special Weather Statement | PHI | Carbon | 35 min |
| Aug 16, 5:19 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Lehigh, Northampton | 41 min |
| Aug 16, 5:36 PM EDT | Special Weather Statement | PHI | Chester, Delaware | 54 min |
| Aug 16, 5:44 PM EDT | Special Weather Statement | PHI | Carbon, Monroe | 61 min |
| Aug 16, 6:31 PM EDT | Special Weather Statement | PHI | Delaware | 29 min |
| Aug 15, 8:36 PM EDT | Special Weather Statement | PHI | Talbot | 39 min |
| Aug 15, 9:22 PM EDT | Special Weather Statement | PHI | Caroline | 53 min |
| Aug 15, 10:44 PM EDT | Special Weather Statement | PHI | Queen Anne's | 61 min |
| Aug 16, 5:37 PM EDT | Severe Thunderstorm Warning | PHI | Cecil | 38 min |
Nearby
Special Weather Statements in New Jersey, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.